MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the 5max ace was kinked approximately 59.0 cm from the hub.Conclusions: evaluation of the returned device revealed the 5max ace was kinked approximately 59.0 cm from the hub.This type and locations of damage typically occurs if the 5max ace is withdrawn from the packaging shell prior to removing the tubing tray.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, a penumbra system 5max ace reperfusion catheter (5max ace) was kinked at the hub upon removal from the packaging tray.The damage to the 5max ace occurred prior to use; therefore, it was not used in the procedure.The procedure was completed using a new 5max ace.
 
Additional Manufacturer Narrative
Correction: corrected ¿brand name¿ from penumbra system 5max ace reperfusion catheter to penumbra system ace 60 hi-flow kit.
 
Additional Manufacturer Narrative
Corrected from penumbra system 5max ace reperfusion catheter to penumbra system ace 60 hi-flow kit.Results: the ace60 was kinked approximately 59.0 cm from the hub.Conclusions: evaluation of the returned device revealed the ace60 was kinked approximately 59.0 cm from the hub.This type and locations of damage typically occurs if the ace60 is withdrawn from the packaging shell prior to removing the tubing tray.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, a penumbra system ace 60 hi-flow kit (ace60) was kinked at the hub upon removal from the packaging tray.The damage to the ace60 occurred prior to use; therefore, it was not used in the procedure.The procedure was completed using a new ace60.

Brand Name
PENUMBRA SYSTEM ACE 60 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6719963
Report Number3005168196-2017-01210
Device Sequence Number16393545
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2017
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/25/2019
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF68121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2017
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer06/20/2017
01/14/2005
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date08/15/2017
09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005